Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 255, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 7:54 PM CDT for Dimmit County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 7:54 PM CDT (00:54 UTC)
- Expired
- May 14, 2006, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 150058 SVREWX TXC127-150145- /O.NEW.KEWX.SV.W.0255.060515T0054Z-060515T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF CATARINA TO 20 MILES WEST OF CATARINA. THESE STORMS WILL REMAIN NEARLY STATIONARY OVER THE SOUTHERN HALF OF DIMMIT COUNTY THROUGH 815 PM...BEFORE MOVING SOUTH AT 20 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL MAINLY AFFECT LOCATIONS ALONG AND SOUTH OF U.S. HIGHWAY 83 BETWEEN ASHERTON AND CATARINA. LAT...LON 2847 9940 2836 9997 2803 9982 2814 9929 $$
1 follow-up statement
000 WWUS54 KEWX 150142 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 841 PM CDT SUN MAY 14 2006 TXC127-150151- /O.EXP.KEWX.SV.W.0255.000000T0000Z-060515T0145Z/ DIMMIT TX- 841 PM CDT SUN MAY 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DIMMIT COUNTY EXPIRES AT 845 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS DIMMIT COUNTY. HOWEVER THUNDERSTORMS CONTINUE WEST OF HIGHWAY 83. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2847 9940 2836 9997 2803 9982 2814 9929 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:23 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 14, 6:23 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CDT SUN MAY 14 2006 .AVIATION... LINE OF CONVECTION EXTENDS FROM DEL RIO EASTWARD TO VICTORIA. THIS ACTIVITY WAS OCCURRING ON THE OUTFLOW BOUNDARY MOVING SOUTHWARD. SVR TSTMS ARE STILL POSSIBLE THRU 11 PM CDT...ESPECIALLY ACROSS THE SOUTHWEST COUNTIES WHERE TEMPS WILL STILL IN THE 90S. SVR TSTMS MAY WILL KDRT BETWEEN 00Z AND 03Z. THE SVR WX THREAT IS NOW SOUTH OF KAUS AND WILL BE SOUTH OF KSAT BY 01Z. MVFR CIGS WILL RETURN BY 07Z WITH IFR CIGS POSSIBLE AROUND 12Z AT KSAT AND KAUS. && .PREV DISCUSSION... (ISSUED 308 PM CDT SUN MAY 14 2006) DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 88 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 86 / 60 10 0 0 DEL RIO INTL AIRPORT 68 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/13
Hazardous weather outlook, May 14, 5:05 AM CDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 6:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 20 N DEL RIO 29.67N 100.90W
05/14/2006 M0.75 INCH VAL VERDE TX CO-OP OBSERVER
MOTORIST REPORTED PENNY SIZE HAIL 20 MILES NORTH ON
HIGHWAY 277.
0620 PM HAIL GILLETT 29.13N 97.80W
05/14/2006 M1.00 INCH KARNES TX LAW ENFORCEMENT
QUARTER SIZE HAIL AND VERY HIGH WINDS REPORTED IN
GILLETT.
0627 PM HAIL 3 E BRACKETTVILLE 29.32N 100.36W
05/14/2006 M1.00 INCH KINNEY TX LAW ENFORCEMENT
QUARTER SIZE HAIL AND HIGH WINDS IN BRACKETTVILLE.
&&
PMLocal storm report, May 14, 6:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 NE KENEDY 28.83N 97.84W
05/14/2006 M1.00 INCH KARNES TX LAW ENFORCEMENT
QUARTER SIZE HAIL, VERY STRONG WINDS AND A FUNNEL CLOUD
REPORTED IN KENEDY.
&&
PMLocal storm report, May 14, 7:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 4 SE BIG WELLS 28.53N 99.52W
05/14/2006 E1.00 INCH DIMMIT TX CO-OP OBSERVER
DIME TO QUARTER SIZE REPORTED.
&&
PMLocal storm report, May 14, 7:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 2 N EAGLE PASS 28.74N 100.49W
05/14/2006 M1.00 INCH MAVERICK TX LAW ENFORCEMENT
&&
PMLocal storm report, May 14, 7:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 2 NW DEL RIO 29.40N 100.92W
05/14/2006 E0.88 INCH VAL VERDE TX CO-OP OBSERVER
NICKEL SIZE HAIL AND 0.81 INCHES OF RAINFALL IN 25
MINUTES.
&&
PMLocal storm report, May 14, 7:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 N EAGLE PASS 28.74N 100.49W
05/14/2006 M2.75 INCH MAVERICK TX LAW ENFORCEMENT
QUARTER TO BASEBALL SIZE HAIL, VERY HIGH WINDS, DAMAGE TO
WINDOWS IN HOME AND FLOODING OF LOW LYING AREAS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 14, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 51 min |
| May 14, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 76 min |
| May 14, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 35 min |
| May 14, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.